Article Text

Download PDFPDF
CASE REPORT
Delayed-onset heparin-induced skin necrosis: a rare complication of perioperative heparin therapy

Summary

An uncommon case of delayed-onset dalteparin-induced skin necrosis in an 83-year-old Caucasian female patient associated with heparin-induced thrombocytopaenia (HIT) presenting on day 30 following dalteparin therapy is reported. Investigations revealed mild thrombocytopaenia with normal protein C, protein S, coagulation screen and positive test for heparin–platelet factor-4 antibody. Clinical diagnosis of heparin-induced skin necrosis with HIT was made. Dalteparin injection was discontinued promptly and substituted with fondaparinux therapy. The patient achieved good recovery following cessation of dalteparin therapy and was subsequently discharged.

  • Drug Therapy Related To Surgery
  • Skin
  • Dermatology
  • Unwanted Effects / Adverse Reactions
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.